MAUDE Adverse Event Report: INVAMEX INVACARE IVC FULL-ELECTRIC LOW HOMECARE BED; BED, THERAPEUTIC, AC-POWERED, ADJUSTABLE HOME-USE

INVAMEX INVACARE IVC FULL-ELECTRIC LOW HOMECARE BED; BED, THERAPEUTIC, AC-POWERED, ADJUSTABLE HOME-USE
Model Number 5410LOW
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 03/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no reported malfunction/deficiency with the bed, rails, or mattress.The models of the mattress and the side rails in use at the time of the incident are unknown.The facility did advise that the patient was using an alternating pressure mattress.When these types of mattresses compress, the space between the mattress and the bed rail may increase, which can increase the risk of entrapment.Additionally, some of the patient's preexisting medical conditions may increase the patient's risk of harm by using bed rails.The 5410low user manual includes fda's "a guide to bed safety bed rails in hospitals, nursing homes and home health care: the facts" which advises that patients who have problems with memory, sleeping, incontinence, pain, uncontrolled body movement, or who get out of bed and walk unsafely without assistance, must be carefully assessed for the best ways to keep them from harm.The guide provides potential benefits and potential risks of using bed rails.One of the identified risks is bodily injury when patients or part of their body are caught between rails or between the bed rails and mattress.The guide instructs that when bed rails are used, perform an on-going assessment of the patient¿s physical and mental status; closely monitor high-risk patients.Note: the subject bed was manufactured by invacare sanford; however, this manufacturing site is no longer in production.The manufacture of these beds has been transferred to invamex, so their cfn number is being utilized for the mdr filing.Should additional information become available, a supplemental record will be filed.
 
Event or Problem Description
A facility administrator advised that facility staff report the patient was restless through the night.The patient was in a 5410low bed with both legs through the side rails, then she pulled her legs back through the rails.When a health assistant went to bathe the patient, she noticed the patient's left leg was deformed above the knee.The patient was lying in bed calmly.A doctor was notified, and the patient was transferred to the er and hospitalized with a closed displaced comminuted fracture of shaft of left femur.The patient had surgery.

Brand Name
INVACARE IVC FULL-ELECTRIC LOW HOMECARE BED
Common Device Name
BED, THERAPEUTIC, AC-POWERED, ADJUSTABLE HOME-USE
Manufacturer (Section D)
INVAMEX
102 parque industrial manimex
reynosa, tamaulipas 88780
MX  88780
Manufacturer (Section G)
INVAMEX
102 parque industrial manimex
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
mike simmons
one invacare way
elyria, OH 44035
8003336900
MDR Report Key19123807
Report Number9616091-2024-00006
Device Sequence Number20743502
Product Code LLI
UDI-Device Identifier00841447102168
UDI-Public00841447102168
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number5410LOW
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Initial Report FDA Received Date04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age86 YR
Patient SexFemale
Patient Weight59 KG